MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a pipeline failed to open in the distal section.The patient was undergoing surgery for treatment of a saccular, unruptured c6 ophthalmic artery segment aneurysm with a max diameter of 2.73mm and a 3.2mm neck diameter.The landing zone was 6mm distally and 13mm proximally.It was noted the patient's vessel tortuosity was minimal.The access vessel was the femoral artery with an 8mm diameter.Dapt (dual antiplatelet treatment) was administered and the pru value was within the acceptable range.The angiographic result post procedure showed the aneurysm was located in the ophthalmic segment of the internal carotid artery, and the blood vessel was quite tortuous.It was reported that a tongqiao xuanwu guiding catheter sheath was used as the long sheath, a minimally invasive 6f u-track was used as the intracranial support catheter, a phenom27 microcatheter was selected, and the flow diverter stent model was ped2-475-25.During the deployment of the flow diverter stent, the tip failed to open after multiple attempts.Upon withdrawal, burrs were found on the tip.Considering the patient's safety and the stability of the delivery system, the microcatheter was replaced with an xt-27 and the flow diverter stent ped2-450-30, and the surgery was successfully completed.The pipeline was not positioned in a bend.The pipeline was resheathed more than 2 times.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Continuation of d10: product id: fg15150-0615-1s (lot: 230455819).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: pipeline flex w/ shield device and phenom-27 micro catheter were returned for analysis within a shipping box and within a sealed plastic biohazard pouch.Visual inspection/damage location details: the hypotube was found stretched with the ptfe shrink tubing found intact.No damage was found with the proximal bumper, resheathing pad and proximal pad restraint.The distal wire was found broken near the dps sleeves.No damages or irregularities were found with the ptfe dps sleeves, dps restraints or tip coil.The braid was already detached and not returned for analysis.No damage or irregularities were found with the phenom-27 hub.The phenom-27 micro catheter body was found kinked at ~3.0cm from the distal end.No damage or irregularities were found with the distal tip or marker bands.The broken distal wire segment was found within the phenom-27 micro catheter body.Testing/analysis: the separated distal wire was sent out for sem testing.Conclusion: based on the analysis findings, the customer report of ¿failure/incomplete open distal (flex)¿ could not be confirmed as the braid was not returned for analysis.Possible causes of incomplete open include, but not limited to, patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling stents or inappropriate anatomy.Customers alleged vessel tortuosity as minimal, however it also mentions blood vessel was quite tortuous.It is possible the tortuous vessel contributed towards the failure to open.Customer also reports pipeline was not positioned within a bend, devices were flushed and prepared per ifu.The hypotube was found stretched, and the distal wire was found broken, indicative of advancing/retracting the device against resistance.Sem results of broken distal wire: ¿the wire failed via tortional overload.¿ the phenom-27 micro catheter was found kinked, potentially contributing towards resistance and failure to open.The phenom-27 micro catheter is compatible for use with the pipeline flex w/ shield.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23973170
Report Number2029214-2026-00009
Device Sequence Number21156133
Product Code OUT
UDI-Device Identifier00763000284633
UDI-Public(01)00763000284633(17)280629(10)D048779
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-475-20
Device Catalogue NumberPED2-475-20
Device Lot NumberD048779
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age51 YR
Patient SexFemale
Patient Weight50 KG